Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Feb 25, 2025, 6:56 PM CST for Franklin County, Furnas County, Harlan County, Nebraska; Phillips County, Kansas. It was in force for 2 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 25, 2025, 6:56 PM CST (00:56 UTC)
- Expired
- Feb 25, 2025, 8:56 PM CST
- In force
- 2 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 86 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 7:01 PM CST | NON-TSTM WND GST 50 | 4 Nw Huntley, NE | Rain shower collapsed. |
| Feb 25, 7:25 PM CST | NON-TSTM WND GST 59 | 4 Wsw Huntley, NE | Rain shower collapsed. |
| Feb 25, 7:37 PM CST | NON-TSTM WND GST 51 | 2 Wnw Macon, NE | Rain shower collapsed. |
| Feb 25, 7:45 PM CST | NON-TSTM WND GST 62 | 7 Ssw Alma, NE | Rain shower collapsing. |
| Feb 25, 8:07 PM CST | NON-TSTM WND GST 50 | 5 Wnw Riverton, NE | |
| Feb 25, 8:09 PM CST | NON-TSTM WND GST 53 | 3 Wnw Riverton, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4092 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
188 WWUS73 KGID 260056 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 656 PM CST Tue Feb 25 2025 NEZ082-083-260200- /O.NEW.KGID.HW.W.0001.250226T0056Z-250226T0200Z/ Furnas-Harlan- Including the cities of Arapahoe, Alma, Cambridge, Hollinger, Beaver City, Oxford, and Orleans 656 PM CST Tue Feb 25 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Strong southwest winds gusting 50 to 65 mph. * WHERE...Furnas and Harlan Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...These strong winds are associated with rain shower activity in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Wesely
3 follow-up statements
484 WWUS73 KGID 260102 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 702 PM CST Tue Feb 25 2025 KSZ005-NEZ084-260215- /O.EXA.KGID.HW.W.0001.000000T0000Z-250226T0200Z/ Phillips-Franklin- Including the cities of Phillipsburg, Franklin, Campbell, and Hildreth 702 PM CST Tue Feb 25 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Strong southwest winds gusting 50 to 65 mph. * WHERE...In Kansas, Phillips County. In Nebraska, Franklin County. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...These strong winds are associated with rain shower activity in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ NEZ082-083-260215- /O.CON.KGID.HW.W.0001.000000T0000Z-250226T0200Z/ Furnas-Harlan- Including the cities of Arapahoe, Alma, Cambridge, Hollinger, Beaver City, Oxford, and Orleans 702 PM CST Tue Feb 25 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Strong southwest winds gusting 50 to 65 mph. * WHERE...Furnas and Harlan Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...These strong winds are associated with rain shower activity in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Wesely
161 WWUS73 KGID 260159 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 759 PM CST Tue Feb 25 2025 NEZ082-260300- /O.EXP.KGID.HW.W.0001.000000T0000Z-250226T0200Z/ Furnas- Including the cities of Arapahoe, Cambridge, Hollinger, Beaver City, and Oxford 759 PM CST Tue Feb 25 2025 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... The rain showers that have been resulting in the high winds have moved out of the area. $$ KSZ005-NEZ083-084-260300- /O.EXT.KGID.HW.W.0001.000000T0000Z-250226T0300Z/ Phillips-Harlan-Franklin- Including the cities of Phillipsburg, Alma, Franklin, Campbell, Orleans, and Hildreth 759 PM CST Tue Feb 25 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Strong winds gusting 50 to 65 mph. * WHERE...In Kansas, Phillips County. In Nebraska, Franklin and Harlan Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...These strong winds are associated with rain shower activity in the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Wesely
645 WWUS73 KGID 260256 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 856 PM CST Tue Feb 25 2025 KSZ005-NEZ083-084-260400- /O.CAN.KGID.HW.W.0001.000000T0000Z-250226T0300Z/ Phillips-Harlan-Franklin- Including the cities of Phillipsburg, Alma, Franklin, Campbell, Orleans, and Hildreth 856 PM CST Tue Feb 25 2025 ...HIGH WIND WARNING IS CANCELLED... The weak showers that were bringing down the stronger wind gusts from aloft have died out and the winds have decreased. We could still see some wind gusts of 30 to 50 mph at times this evening behind a cold front. $$ Wesely
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Feb 25, 5:55 PM CST, 1 hour 1 minute earlier. Its key messages:
- Briefly near critical fire weather conditions continue this afternoon.
- Light showers possible (10-20%) this evening as a cold front moves through the area.
- More widespread fire weather concerns possible on Friday.
- Above normal temperatures continue through the weekend with highs in the 50s/60s.
- A couple chances for precipitation (15-50%) arrive Sunday into the beginning of next week.
Area forecast discussion, Feb 25, 5:55 PM CST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Hastings NE 555 PM CST Tue Feb 25 2025 .KEY MESSAGES... - Briefly near critical fire weather conditions continue this afternoon. - Light showers possible (10-20%) this evening as a cold front moves through the area. - More widespread fire weather concerns possible on Friday. - Above normal temperatures continue through the weekend with highs in the 50s/60s. - A couple chances for precipitation (15-50%) arrive Sunday into the beginning of next week. && .DISCUSSION... Issued at 239 PM CST Tue Feb 25 2025 This afternoon and tonight... It is another mostly sunny and warm day across the area with temperatures sitting in the 60s and 70s. Breezy winds are ongoing across the area, with winds gusting 25-30mph. Relative humidity values have fallen to around 25-30% across far western portions of the area. Combined with the breezy winds, this is resulting in elevated to briefly near-critical fire weather conditions. This will quickly come to an end by sunset as winds decrease and relative humidity values increase. A cold front will move through the area this evening, bringing a chance (10-20%) for light rain showers. Showers are expected to develop along the cold front during the late afternoon/early evening. A weak thunderstorm can't be ruled out with initial precipitation development given 100-200 J/Kg of CAPE. Forecast soundings show cloud bases around 10-15 thousand feet with a fairly dry subcloud layer. This would result in little if any precipitation reaching the ground. Evaporative cooling from these showers could also bring breezy/gusty winds as they move through. Showers are expected to exit southeastern portions of the area by the early morning hours on Wednesday. Wednesday... Cooler weather is expected behind the cold frontal passage on Wednesday. Highs will be in the 50s with sunny skies. Winds will remain breezy on Wednesday, gusting 25-35mph. Relative humidity values will only fall to around 30-35% keeping the area from reaching near-critical fire weather criteria. Lows Wednesday night will be near to below freezing. Thursday and Friday... Aloft, northwest flow will build over the area on Thursday. Another day of widespread sunshine is expected as highs top out around 60. Afternoon relative humidity values will fall to around 20% across southwestern portions of the area, but gusts will remain below 20mph keeping fire weather concerns minimal. The day of highest concern for fire weather looks to be on Friday. Temperatures on Friday will climb into the 60s, with afternoon relative humidity values falling to 15-20% across the area. Winds will be breezy throughout the day, gusting 25-35mph, strongest north of I-80. Near-critical to critical fire weather conditions are possible during the afternoon hours due to the combination of low relative humidity and breezy winds. Saturday onwards... Dry weather continues on Saturday as highs once again climb into the 50s/60s. Light winds and higher RH values will keep any fire weather concerns low. The warmer weather could promote ice movement on rivers and streams, increasing the potential for ice jams, especially as we enter the weekend. A cutoff-low will rejoin the jetstream over the Rockies on Sunday, bringing the next chance for precipitation (15-35%) to the area. There remains disagreement among the global models as to the exact timing and position of this low. The overall best chances favor southern/southeastern portions of the area. Highs on Sunday will largely be determined by the track of the low and it's subsequent cloud coverage. The next chance for precipitation (30-50%) arrives Monday night as a trough moves through the southwestern U.S. Once again, global model consensus begins to break down in regards to the timing, strength and track of this trough and the associated surface low. Overall, the GEFS and EPS show a 30% chance or less for 0.5" of rain. Above normal temperatures are favored to continue into next week, with the CPC 8-14 day outlook slightly favoring above normal temperatures. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 546 PM CST Tue Feb 25 2025 For KGRI/KEAR Airports: The cold front will be tracking southeast across our TAF sites between TAF issuance time and 9 or 10 PM turning the winds from southerly to northwesterly. There could be a period of strong low level wind shear from around sunset until 3 or 4 AM as surface winds die off but strong northwesterly winds persist behind the cold front. The surface winds will again increase after dawn and could be rather gusty out of the northwest at 25 to 30 mph during the day on Wednesday. The scattered mid to high clouds will clear out during the early morning hours with clear to mostly clear skies expected on Wednesday. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Davis AVIATION...Wesely
Hazardous weather outlook, Feb 25, 6:26 PM CST, 30 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 626 PM CST Tue Feb 25 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 270030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 626 PM CST Tue Feb 25 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Near critical to critical fire weather conditions are possible across most of the outlook area Friday afternoon. The warmer weather could promote ice movement on rivers and streams, increasing the potential for ice jams, especially as we approach the weekend. && More information may be obtained at the following web page: https://www.weather.gov/hastings Wesely
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:01 PM CST | Special Weather Statement | GID | Nuckolls, Thayer | 29 min |
| Feb 26, 2:30 PM CST | Fire Weather Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Greeley and 12 more | 23 hr |
Nearby
High Wind Warnings in Nebraska, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.